Florida, 2014Hail and Damaging Winds in Florida, June 8, 2014
June 8, 2014 · NWS JAX · 21 events in 7 counties and zones
Severe storms broke out across NE Fl during the late afternoon and evening hours as the sea breezes interacted on the south side of a diffuse frontal zone over an unstable airmass. Also, a passing upper level short wave trough enhanced thunderstorm severity.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 2
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 21
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe storms broke out across NE Fl during the late afternoon and evening hours as the sea breezes interacted on the south side of a diffuse frontal zone over an unstable airmass. Also, a passing upper level short wave trough enhanced thunderstorm severity.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 8, 7:49 AM EST, 4 hours 26 minutes earlier.
Area forecast discussion, Jun 8, 7:49 AM EST, 4 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
849 AM EDT SUN JUN 8 2014
.UPDATE...
THE ACTIVITY EARLIER THIS MORNING ACROSS INTERIOR SE GA HAS
DISSIPATED...AND MAINLY DRY/STABLE CONDITIONS WILL PREVAIL
FOR THE REST OF THIS MORNING. A WEAK IMPULSE...ALONG WITH
SMALL SCALE INTERACTIONS WILL RESULT IN SCATTERED TSTMS THIS
AFTN. THINK INITIAL DEVELOPMENT WILL BE ACROSS INTERIOR SECTIONS
SOUTH OF JAX WHERE THE BEST INITIAL HEATING WILL TAKE PLACE.
ACTIVITY WILL FILL IN FOR THE REST OF THE AREA BY LATE AFTN.
DO NOT EXPECT ORGANIZED STRONG/SEVERE STORMS...BUT CANNOT RULE
OUT AN ISOLATED STORM PRODUCING GUSTY WINDS. HIGHS TODAY WILL
RANGE FROM AROUND 90 INLAND TO THE MID 80S COAST.
&&
.AVIATION...
RESIDUAL LOW CLOUDS WILL LIFT IN THE NEXT HOUR OR SO...WITH
PREVAILING VFR FOR THE REMAINDER OF THE TAF PERIOD. SCATTERED
THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON...LINGERING
INTO EARLY EVENING...AND WILL USE VCTS FOR NOW.
&&
.MARINE...
BENIGN CONDITIONS CAN BE EXPECTED THROUGH MUCH OF THE WEEK.
RIP CURRENTS: LOW RISK THROUGH MONDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 91 70 94 72 / 40 30 50 40
SSI 82 72 88 76 / 30 30 30 20
JAX 89 70 91 72 / 50 50 50 40
SGJ 85 72 88 74 / 40 40 40 30
GNV 90 69 92 71 / 50 50 60 50
OCF 90 71 92 71 / 50 40 60 50
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
ALLEN/MCALLISTER
Hazardous weather outlook, Jun 8, 8:30 AM EST, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
930 AM EDT SUN JUN 8 2014
AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-091000-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
930 AM EDT SUN JUN 8 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE REGION THIS
AFTERNOON...AND LINGER INTO THE EVENING HOURS. A FEW STRONG STORMS
WILL BE POSSIBLE... PRODUCING GUSTY WINDS AND HEAVY DOWNPOURS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED TO DEVELOP EACH
DAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
Event by event
16 thunderstorm wind, 3 hail, 1 heavy rain, 1 lightning. Local standard time, as filed.
Thunderstorm Wind, Nassau
- When
- June 8, 12:15 PM EST
- Where
- Nassau County, 0.91 mi SE of Callahan
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Broadcast Media
- Coordinates
- 30.560, -81.810
A large tree was blown down onto a home. The cost of damage was estimated for the event to be included in StormData. The time of the event was based on radar.
Thunderstorm Wind, Nassau
- When
- June 8, 12:30 PM EST
- Where
- Nassau County, 0.91 mi SW of Callahan
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Newspaper
- Coordinates
- 30.560, -81.830
Trees were blown down near the intersection of Lem Turner and Hodges Street. One tree fell on a home. The cost of damage was estimated for inclusion of the event in StormData.
Hail, Clay
- When
- June 8, 1:30 PM EST
- Where
- Clay County, 1.92 mi WNW of Meadowbrook
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 30.130, -81.850
Quarter size hail was reported via Social Media.
Hail, Clay
- When
- June 8, 1:30 PM EST
- Where
- Clay County, 5.21 mi WNW of Meadowbrook
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 30.150, -81.900
Thunderstorm Wind, Bradford
- When
- June 8, 3:10 PM EST
- Where
- Bradford County, 0.6 mi W of Starke
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 29.950, -82.110
Power lines were blown down near Brownley and Weldon Street in Starke.
Thunderstorm Wind, Bradford
- When
- June 8, 3:15 PM EST
- Where
- Bradford County, 0.69 mi N of Theressa
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 29.840, -82.070
Trees were blown down onto power lines and a car near Theressa. An outdoor shed was also blown over. The time of damage was based on radar.
Thunderstorm Wind, Putnam
- When
- June 8, 3:15 PM EST
- Where
- Putnam County, Peniel
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 29.620, -81.700
Numerous trees and power lines were blown down along State Road 19 near Silver Lake Drive. The time of damage was based on radar.
Thunderstorm Wind, Putnam
- When
- June 8, 3:20 PM EST
- Where
- Putnam County, 1.37 mi WSW of Palatka to 0.31 mi NW of Satsuma
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 29.642, -81.651
Numerous trees and power lines were blown down from Palatka to Satsuma. Small hail was also reported of unknown size.
Thunderstorm Wind, Marion
- When
- June 8, 3:50 PM EST
- Where
- Marion County, 0.6 mi W of Salt Spgs
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 29.350, -81.740
Trees and power lines were blown down in Salt Springs. The time of damage was based on radar.
Thunderstorm Wind, Marion
- When
- June 8, 4:10 PM EST
- Where
- Marion County, 10.82 mi ENE of Electra
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 29.180, -81.730
Juniper Spring Campground reported a few trees were blown down and blocking some camp sites.
Heavy Rain, Alachua
- When
- June 8, 5:00 PM EST
- Where
- Alachua County, 0.69 mi N of Gainesville West
- Reported by
- 911 Call Center
- Coordinates
- 29.660, -82.330
Minor street flooding was reported along NW 10th Avenue in Gainesville.
Thunderstorm Wind, Alachua
- When
- June 8, 5:02 PM EST
- Where
- Alachua County, 1.51 mi SSW of Dayville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 29.610, -82.390
A tree fell on an apartment complex at the 4400 Block of SW Archer Road. Some residents had to evacuate their apartments due to damage.
Thunderstorm Wind, Alachua
- When
- June 8, 5:05 PM EST
- Where
- Alachua County, 1.38 mi S of Rocky Pt
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 29.560, -82.330
A tree was blown down by strong thunderstorm winds along Highway 441 near Paynes Prairie. The time of damage was based on radar.
Thunderstorm Wind, Alachua
- When
- June 8, 5:05 PM EST
- Where
- Alachua County, Bland
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 29.900, -82.500
Multiple large trees 15-20 inches in diameter were blown down. The time of damage was based on radar.
Thunderstorm Wind, Alachua
- When
- June 8, 5:15 PM EST
- Where
- Alachua County, 0.69 mi S of Dayville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 29.620, -82.380
A tree fell on a home near SW Archer Road.
Thunderstorm Wind, Alachua
- When
- June 8, 5:15 PM EST
- Where
- Alachua County, 0.92 mi SW of Dayville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 29.620, -82.390
A large tree was blown over an apartment complex. The time of damage was based on radar.
Thunderstorm Wind, Suwannee
- When
- June 8, 6:20 PM EST
- Where
- Suwannee County, 0.91 mi NW of Obrien
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 30.040, -82.940
Numerous trees were blown down in Obrien along both sides of U.S. Highway 129. The time of damage was based on radar imagery.
Thunderstorm Wind, Alachua
- When
- June 8, 7:15 PM EST
- Where
- Alachua County, 0.6 mi E of Newberry
- Measured
- 50 kt (58 mph) estimated gust
- Injuries
- 1 direct, 0 indirect
- Reported by
- Emergency Manager
- Coordinates
- 29.650, -82.610
A possible tornado touchdown was reported near Newberry. Trees and power lines were blown down by storng wind gusts. One person was injured in an apartment complex.
Thunderstorm Wind, Alachua
- When
- June 8, 7:15 PM EST
- Where
- Alachua County, 0.6 mi E of Newberry
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 29.650, -82.610
A building suffered moderate damage at 10 NW 250th Street and a gas station canopy was toppled over.
Lightning, Alachua
- When
- June 8, 7:17 PM EST
- Where
- Alachua County, 2.26 mi NNE of Newberry
- Injuries
- 0 direct, 1 indirect
- Reported by
- Broadcast Media
- Coordinates
- 29.679, -82.603
One person was injured by a lightning strike at 2706 NW 245th Drive in Newberry.
Hail, Clay
- When
- June 8, 9:25 PM EST
- Where
- Clay County, 0.91 mi SW of Bellair West
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 30.160, -81.740
A spotter observed penny size hail and wind gusts near 50 mph.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, June 8 to 11, 20142 deaths · 1 event
- Flash Flooding and Hail in Mississippi, June 8 to 10, 2014$1.8 million · 1.75 in hail · 52 events
- Tornadoes and Flash Flood in Colorado, June 8, 20141 injured · $36,000 · EF2 · 14 events
- Tornadoes and Hail in New Mexico, June 8, 2014$105,000 · EF1 · 22 events
- Tornado and Damaging Winds in West Virginia, June 8, 2014$100,000 · EF1 · 9 events
- Flash Flooding in New York, June 8, 2014$235,000 · 8 events
- Damaging Wind in West Virginia, June 8, 2014$255,000 · 70 kt wind · 1 event
- Tornado and Damaging Winds in Georgia, June 8, 2014$156,000 · EF0 · 4 events
- Flash Flooding and Hail in Mississippi, June 8 to 9, 20141 injured · $20,000 · 2.5 in hail · 18 events
- Hail and Lightning Strikes in Florida, June 8, 2014$50,000 · 1 in hail · 3 events
- Wildfire in Washington, June 8 to 9, 2014$50,000 · 1 event
- Tornado and Hail in Colorado, June 8, 2014$3,000 · EF1 · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 522485, 522486, 522483, 522484, 522487, 522488, 522490, 522491, 522493, 522495, 522513, 522500, 522502, 522503, 522505, 522506, 522507, 522508, 522510, 525617, 522511.